MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT
Catalog Number 5F070403CS
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, a patient underwent stent placement procedure in left femoral ipsi lateral using the lifestent 5f vascular stent and during the procedure the part of the delivery system allegedly broke off.It was further reported that the broken piece was allegedly retrieved by using snare, but further fragmentation occurred.A medtronic stent was then placed to secure the remaining portion.The current status was unknown.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photos and images were provided for review.The investigation of the reported event is currently underway.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product, and the product was found to have met the specification prior to shipment.Investigation summary: the returned sample was found in used condition with activated deployment mechanism, and without stent that reportedly had been deployed inside patient.The inner catheter cardan tube was found broken at the distal end, and the distal end of the cardan tube including tip, and both 1/4 rings was missing.Provided x-ray images demonstrate broken and detached pieces of catheter inside patient.The investigation leads to confirmed result for break and detachment of the inner catheter cardan tube inside patient.An indication for a manufacturing related cause could not be found.Therefore, 6fx45cm introducer with 0.018" guidewire were used for access, the vessel was mildly tortuous but not calcified.The guidewire was running smoothly inside the system, the system was correctly held at the stability sheath during deployment, and the lesion was pre dilated.The user did not experience difficulty during deployment action and could successfully deploy the stent.A sudden force increases potentially indicating entrapment was not felt.Based on the information available, the investigation is closed with confirmed result for break and detachment of the inner catheter cardan tube.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The ifu states: do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.Regarding pre dilation the ifu states: pre-dilatation of the lesion with a balloon dilatation catheter is recommended.The ifu further state: gain ipsilateral or contralateral femoral access utilizing an appropriate introducer sheath ¿ 5f (1.67 mm) or larger introducer sheath.(.) insert a guidewire of appropriate length and 0.014-inch (0.36 mm) - 0.035-inch (0.89 mm) diameter (.).Regarding insertion and removal difficulty of the delivery system the ifu states: 'if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used., and if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.Holding and handling of the system throughout deployment was found sufficiently described.G2, g3, h6 (method, result, conclusion).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LIFESTENT 5F VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22456529
Report Number9681442-2025-00209
Device Sequence Number8597533
Product Code NIP
UDI-Device Identifier00801741120312
UDI-Public(01)00801741120312(17)280204(10)ANKP0161
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5F070403CS
Device Lot NumberANKP0161
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown